Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 74, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 31, 2017, 4:01 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2017, 4:01 AM EDT (08:01 UTC)
- Expired
- Oct 31, 2017, 3:35 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
221 WHUS73 KIWX 310801 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EDT TUE OCT 31 2017 LMZ043-046-311615- /O.EXP.KIWX.GL.W.0015.000000T0000Z-171031T0800Z/ /O.NEW.KIWX.SC.Y.0074.171031T0801Z-171031T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST WINDS TO 25 KNOTS. A FEW GUSTS TO 35 KNOT GALES EARLY. * WAVES...6 TO 10 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
696 WHUS73 KIWX 311500 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EDT TUE OCT 31 2017 LMZ043-046-312100- /O.CON.KIWX.SC.Y.0074.000000T0000Z-171031T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST WINDS TO 25 KNOTS. A FEW GUSTS TO 35 KNOT GALES EARLY. * WAVES...6 TO 10 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
668 WHUS73 KIWX 311935 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT TUE OCT 31 2017 LMZ043-046-312045- /O.CAN.KIWX.SC.Y.0074.000000T0000Z-171031T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 PM EDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:33 AM EDT, 28 minutes earlier.
Area forecast discussion, Oct 31, 3:33 AM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 333 AM EDT Tue Oct 31 2017 .SYNOPSIS... Issued at 333 AM EDT Tue Oct 31 2017 Lake effect rain and snow across Michigan will gradually taper off later today. Highs will remain in the low 40s. Dry conditions are expected this evening through tomorrow. The next chance of rain will be Wednesday night with periodic rain chances continuing through early next week. Temperatures will bounce around a bit but expect a general warming trend. && .SHORT TERM...(Today and Tonight) Issued at 333 AM EDT Tue Oct 31 2017 Lake effect rain/snow showers will continue across Michigan through the morning. Some increase in coverage and intensity during the past few hours as secondary shortwave swings through the area. This will continue through the morning but expect a dissipating trend around midday as ridging/subsidence build and winds start to back. Still expect dry conditions for our CWA after 18Z. Even this morning though...lake effect precip will continue to struggle with strong due-westerly flow and significant dry air entrainment leading to a more cellular response. Thermal differentials are impressive with 700mb temps of -12 to -15C but moisture and heat flux from the lake are stifled in these scenarios, and with little/no convergence, convection will remain disorganized and on the weaker side. This is especially true in our CWA given 270 degree flow/limited fetch. A few showers may clip the toll road but expect most to remain in MI and stay on the lighter/more scattered side. Lake clouds and marine influence have kept ptypes primarily rain but still expect some snow to mix in, especially further inland where dewpoints/wet bulb temps are lower. No accumulation anticipated though. Rest of the CWA will remain dry through tonight with some peaks of sun, particularly in our south. Thermal trough is well-established over our CWA today though with 850mb temps near -10C keeping highs stuck in the low 40s at best. Winds will relax by evening but everyone should still dress warmly if headed out. WAA and clouds do increase overnight so low temps will remain around 30F. && .LONG TERM...(Wednesday through Monday) Issued at 333 AM EDT Tue Oct 31 2017 Long term characterized by generally zonal flow over the Great Lakes with low amplitude ridging over the Atlantic and deepening trough over the west coast. This leaves our area in region of fast and perturbed WSW flow with lower than normal confidence in forecast details, particularly heading into the weekend. Initial round of warm/moist air advection on Wed looks to remain S/SE of our CWA with lighter flow and drier air this far north. As such, have kept Wed dry but may need to watch our extreme SE counties that may get clipped late Wed morning. Better chance for light rain will arrive Wed night as LLJ backs and strengthens ahead of next shortwave. Still, measurable precip is no slam dunk with best moisture flux convergence and isentropic ascent focused on the nose of the LLJ over Michigan. Best chances may be reserved for trailing convergent boundary...initially entering our CWA early Thu morning but then getting a "bump" in convergence/fgen Thu evening as secondary wave approaches. Have reserved highest (categorical) PoPs for this timeframe. Models now in reasonably good agreement that subsidence and NW flow/dry air advection behind this secondary wave will be enough to push front south of our CWA and lead to dry conditions for Fri. Forecast confidence drops significantly heading into the weekend as deterministic runs still struggle with details of minor waves emanating from western ridge. Certainly some chance of rain but timing, amounts, and probabilities remain hazy and continued to stick close to concensus blend. Confidence actually increases for Mon though as models have been consistent in showing moderate amplitude wave crossing the Great Lakes and sending a cold front through late Mon with some decent rainfall potential...though exact timing still a little uncertain. As for temps...a bit of a roller coaster ride through the long term with each shortwave passage. Expect highs in the 60s on Thu but cooling back down to around 50F Fri/Sat before warming back up again (potentially near 70F) for Sun/Mon. Temps are expected to remain warm enough through the period to preclude any mixed precip though. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 135 AM EDT Tue Oct 31 2017 No changes to previous TAFs with trends still in good shape. Next wave approaching the area with an increase in lake effect showers across Lower Michigan. Current flow should keep these and any potential lower cigs north of both sites through 11Z. Even as winds become more WNW feel that main impact will remain north of KSBN. Have left the very marginal MVFR cig for several hours during the morning, but may be able to eliminate over next several hours depending on trends. No concerns at KFWA which will stay VFR through the period. Winds have remained up somewhat in the 10 to 20 knot range with some higher gusts. These will slowly diminish later tonight into Tuesday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EDT early this morning for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 30, 10:37 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1037 PM EDT Mon Oct 30 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010245- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1037 PM EDT Mon Oct 30 2017 /937 PM CDT Mon Oct 30 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-010245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1037 PM EDT Mon Oct 30 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Gale force west gusts are expected to continue through late tonight. Please see the latest Marine Weather Message for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will continue through Tuesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.